Too many Consultants contd

Posted by lavender @lavender, Sun, Feb 10 12:22pm

Sorry – posted before I'd finished. To continue, the lichen planus involved deformed fingernails which had to be removed, then attacked legs and mouth very badly. Then last year was very ill with what they now, after liver biopsy, believe to be auto-immune hepatitis. I also have fibrotic bowel disease. To round it off, I have spinal degeneration etc. I was referred to Guy's Hospital in London last year with suspected lupus – although at the moment they are calling it mixed connective tissue disease.
So I have a lot of different specialists – respiratory, dermatologist, gastrologist, rheumatologist, maxillofacial, endocrinologist, orthopaedic…..!!
My major worry at the moment is prednisolone. This is my second course. I started on 30 mg reducing by 5mg every two weeks. I'm now on 15mg and feeling rough. Has anyone else had the same problems reducing the dose? By the way, I also take mycophenelate along with the prednisolone.
I would love to hear from anyone in the same boat (mine appears to have sprung a leak).

Hello Lavender sorry you have all the whatever’s. Thought I would say hi as I am English too and have PMR So welcome nobody minds me being English ha ha.

REPLY
@beryl

Hello Lavender sorry you have all the whatever’s. Thought I would say hi as I am English too and have PMR So welcome nobody minds me being English ha ha.

Jump to this post

Help! Have finished off what I started but can't see how to post it.

REPLY

Hello @lavender, Welcome to Mayo Clinic Connect. If the new discussion you added does not have all of the information you wanted to put in it, just click the Post Reply button and type in what you wanted to add. It will not be in the discussion title description but It will help members who are reading along.

You mentioned having a problem tapering your dosage of prednisone and having difficulties. Have you discussed it with your doctor? Are you able to share what you are taking the prednisone for? I took it for 2 occurrences of polymyalgia rheumatica and it can be challenging tapering off of the drug if you do it too fast or in too big of dosage drop.

REPLY

@lavender – Hi from Tinkerbell – I was on prednisone for 11/2 years for GCA. Tapering can be a real problem and you do have to take it slowly. I read you should never go down more than 10% at a time. When I went from 20 mg. I tried to go 17.5 mg. That did not work and I had to go back to 20 mg for a few weeks. I then went down 1mg every two weeks until I got to 10 mg. Good Luck – I will be happy to answer any question.

REPLY

I totally understand how you feel about all the doctors. I've seen 8 and two more to go this month. All different specialty. Its so discouraging. I have Oral Lichen Planus cannot help you but I can send my prayers and best of luck wishes for a recovery. Hang in there. You sound very strong.

REPLY
@tinkerbell

@lavender – Hi from Tinkerbell – I was on prednisone for 11/2 years for GCA. Tapering can be a real problem and you do have to take it slowly. I read you should never go down more than 10% at a time. When I went from 20 mg. I tried to go 17.5 mg. That did not work and I had to go back to 20 mg for a few weeks. I then went down 1mg every two weeks until I got to 10 mg. Good Luck – I will be happy to answer any question.

Jump to this post

Hello. I was put on prednisone 60 for 3 weeks and then 40 for 4 weeks then 30 for 1 week. And then 20 for 1 week. I am about to finish 1 week of 10mg. I was put on this because I developed corneal and Conjunctival abrasions that would not heal. Since I have Graves and Psoriasis- doctor thought it was autoimmune related. After countless labs and testing….eye problem is isolated and not autoimmune at all. Should I do 1 week of 7.5 next followed by 5 and 2.5? I want to avoid withdrawals and side effects!! Thank you!

REPLY
@pdaniels

Hello. I was put on prednisone 60 for 3 weeks and then 40 for 4 weeks then 30 for 1 week. And then 20 for 1 week. I am about to finish 1 week of 10mg. I was put on this because I developed corneal and Conjunctival abrasions that would not heal. Since I have Graves and Psoriasis- doctor thought it was autoimmune related. After countless labs and testing….eye problem is isolated and not autoimmune at all. Should I do 1 week of 7.5 next followed by 5 and 2.5? I want to avoid withdrawals and side effects!! Thank you!

Jump to this post

I FIND YOUR EMAIL VERY INTERESTING AS I HAVE GRAVES DISEASE AFFECTING MY EYES 👀 AND HAVE BEEN ON STEROID INFUSION FOR MONTHS 500 FOR 6 WEEKS THEN 250 FOR 6 WEEKS WHICH I HAVE FINISHED THERE WAS SOME IMPROVEMENT BUT NOT ENOUGH GRAVES CAUSED ME BEING UNABLE TO DRIVE AND THAT IS MY BIGGEST HOPE THROUGH ALL OF THIS. WHAT IS WRONG WITH YOUR EYES AND WHATS CAUSING IT LOOK FORWARD TO HEARING FROM YOU TAKE CARE TERESA

Liked by TERESA LOGAN

REPLY
@pdaniels

Hello. I was put on prednisone 60 for 3 weeks and then 40 for 4 weeks then 30 for 1 week. And then 20 for 1 week. I am about to finish 1 week of 10mg. I was put on this because I developed corneal and Conjunctival abrasions that would not heal. Since I have Graves and Psoriasis- doctor thought it was autoimmune related. After countless labs and testing….eye problem is isolated and not autoimmune at all. Should I do 1 week of 7.5 next followed by 5 and 2.5? I want to avoid withdrawals and side effects!! Thank you!

Jump to this post

HOW IS YOUR EYES AFFECTED AND WHAT TESTS HAVE YOU HAD AND WHAT DO THEY THINK 🤔 IT IS?

REPLY
@pdaniels

Hello. I was put on prednisone 60 for 3 weeks and then 40 for 4 weeks then 30 for 1 week. And then 20 for 1 week. I am about to finish 1 week of 10mg. I was put on this because I developed corneal and Conjunctival abrasions that would not heal. Since I have Graves and Psoriasis- doctor thought it was autoimmune related. After countless labs and testing….eye problem is isolated and not autoimmune at all. Should I do 1 week of 7.5 next followed by 5 and 2.5? I want to avoid withdrawals and side effects!! Thank you!

Jump to this post

Hello @pdaniels, Welcome to Mayo Clinic Connect. I was treated with prednisone for 2 occurrences of polymyalgia rheumatica (PMR) which is currently in remission. The only withdrawal type of symptom for my was the pain came back if I tapered off too quickly. I think this is something you should discuss with your doctor. I would ask the doctor if the prednisone is not helping with the symptoms you are having, is it OK to taper quickly or can I just stop taking it all together.

Are you able to share what the eye problem is?

REPLY
Please login or register to post a reply.